MAUDE Adverse Event Report: SYNTHES HAGENDORF HAMMER GUIDE

SYNTHES HAGENDORF HAMMER GUIDE
Catalog Number 357.071
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 09/19/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device used for treatment, not diagnosis.Patient information not available for reporting.Device is an instrument and is not implanted/explanted.(b)(6).Subject device has been received and is currently in the evaluation process.Investigation is ongoing; no conclusion could be drawn as product is entering the complaint system.Device history records review was attempted.The report indicates that the: 357.071 / 1034176.Dhr not available as device is older than 17 years.At this time the manufacturing documents for instruments had to be stored for 10 years.This was according to the filing and archiving of specification documents), which was in place till august 2014.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes on an event in (b)(6) as follows: it was reported that the threaded part at tip of the hammer guide broke of intraoperatively.There was a surgery prolongation of 30 minutes.No information about patient outcome.There was no patient harm and the procedure was successfully completed.Fragments were generated but were removed from the patient.This complaint involves 1 part.This report is 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Product development investigation was completed.The investigation summary indicates that the: received condition: the hammer guide was received with the m8 connection threaded portion broken off on the tip.The broken off portion is available.The device shows marks and severe wear of often use.Conclusion: the fracture faces are homogenous and show the typical patterns of a forced rupture.The device shows marks and severe wear of often use.In fact, the device was produced and released to warehouse in june 1999.A dhr is not available as device is older than 18 years.During this time, the manufacturing documents for instruments had to be stored for 10 years.This was according to filing and archiving of specification documents) version (b)(4), which was in place till august 2014.Based on the signs of wear and aging as well as the age of the hammer guide, a dimensional check and hardness test was not conducted.A definitive root cause for the breakage cannot be determined.However, the complaint condition was most likely caused by cumulative wear and mechanical overloading over the 18 years¿ life span of the device.End of life definition per important information leaflet, limits on reprocessing: end of life of a device is normally determined by wear and damage due to use.Evidence of damage and wear on a device may include but is not limited to corrosion (i.E.Rust, pitting), discoloration, excessive scratches, flaking, wear and cracks.Improperly functioning devices, devices with unrecognizable markings, missing or removed (buffed off) part numbers, damaged and excessively worn devices should not be used.A definitive root cause for the breakage cannot be determined.However, the complaint condition was most likely caused by cumulative wear and mechanical overloading over the 18 years life span of the device.No manufacturing related issue was identified and/or confirmed.Device used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
HAMMER GUIDE
Common Device Name
GUIDE
Manufacturer (Section D)
SYNTHES HAGENDORF
im bifang 6
hagendorf CH461 4
SZ  CH4614
MDR Report Key6991547
Report Number3003875359-2017-10540
Device Sequence Number497405
Product Code FZX
UDI-Device Identifier07611819073609
UDI-Public(01)07611819073609(10)1034176
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/10/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number357.071
Device Lot Number1034176
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/30/2017
Initial Date Received by Manufacturer 10/10/2017
Supplement Date Received by Manufacturer12/01/2017
Initial Report FDA Received Date10/31/2017
Supplement Report FDA Received Date12/21/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1